What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 2, 7:41 PM EST, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 2, 7:41 PM EST, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
841 PM EDT Wed Jul 2 2025
...New UPDATE...
.UPDATE...
Issued at 840 PM EDT Wed Jul 2 2025
The forecast remains on track. Showers and thunderstorms will
gradually wind down over the next couple hours over southwest
Georgia and the Florida Panhandle. Some have produced heavy rain
and possible localized flooding this evening.
&&
.NEAR TERM...
(Through Thursday)
Issued at 135 PM EDT Wed Jul 2 2025
A weak frontal boundary will slide south across the forecast area
overnight and Thursday. This will lead to a northwest to southeast
gradient in PoPs for Thursday, with high PoPs in the SE Big Bend
and minimal PoPs across SE Alabama. Temperatures will reflect the
PoP gradient as well, will higher max temps in the northwest,
where the drier airmass will allow for more summer sun.
&&
.SHORT TERM...
(Thursday night through Friday night)
Issued at 135 PM EDT Wed Jul 2 2025
The frontal boundary will meander in the the northeastern Gulf by
Thursday night into Friday. Best rain chances will continue to be
along and southeast of the boundary, with lower rain chances to
the north and west. The same will apply to temperatures, with
higher temperatures across the drier northern and western portions
of the forecast area. While there is some chance for low pressure
to develop along the tail end of the frontal boundary in the Gulf,
the more likely scenario favors weak development along the
Atlantic Coast.
&&
.LONG TERM...
(Saturday through Tuesday)
Issued at 135 PM EDT Wed Jul 2 2025
The frontal boundary will gradually dissipate over the weekend,
with an upper ridge building back over the region and PoPs and
temperatures returning back to near seasonal levels.
&&
.AVIATION...
(00Z TAFS)
Issued at 715 PM EDT Wed Jul 2 2025
Scattered TSRA continues around the area this evening, mainly near
ECP, ABY, and VLD. These should wane during the next hour or two.
VFR conditions will generally prevail thereafter. However, IFR-
MVFR cigs may move into VLD around 09-14z. For now, have
maintained MVFR cigs with a SCT LIFR/IFR deck as models have
wavered on that in recent runs. Otherwise, scattered TSRA will
develop again Thursday afternoon, mainly near VLD and TLH where
PROB30s have been introduced. Lgt/VRB winds tonight become light
N/NW on Thursday.
&&
.MARINE...
Issued at 135 PM EDT Wed Jul 2 2025
Light to moderate westerly to southwesterly breezes continue
across the northeastern Gulf thanks to high pressure anchored in
the Atlantic. A weakening cold front moving into the waters
tonight and Thursday will increase west to northwest breezes
temporarily. A weak area of low pressure may develop along the
tail end of the remnant front over the northeastern Gulf Friday or
Saturday. Otherwise, late night and early morning thunderstorms
are expected the next several days; they'll come with gusty winds,
lightning, and the potential for waterspouts.
&&
.FIRE WEATHER...
Issued at 255 PM EDT Wed Jul 2 2025
Highest chances for wetting rains will shift to mainly east of
the Flint and Apalachicola Rivers by Thursday and Friday with a
drying trend further west as a weak front moves through the area.
There will be an increasing potential for high dispersion values
across much of the northern and western portions of the region on
Friday. Otherwise, scattered thunderstorms each afternoon may
produce brief erratic and gusty winds.
&&
.HYDROLOGY...
Issued at 135 PM EDT Wed Jul 2 2025
Higher rain chances will shift towards the southeastern Big Bend
over the next few days. Rainfall totals through Friday are
expected to generally remain below 2 inches. However, locally
higher amounts, with localized flooding will remain possible.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 89 73 91 74 / 80 40 40 10
Panama City 89 76 94 76 / 70 40 20 10
Dothan 90 72 94 73 / 50 10 10 0
Albany 90 72 93 74 / 70 30 20 0
Valdosta 90 73 92 74 / 70 40 50 10
Cross City 88 72 90 73 / 90 50 90 40
Apalachicola 87 76 89 77 / 80 50 40 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 11 PM EDT /10 PM CDT/ this evening
for FLZ114.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Camp
SHORT TERM...Camp
LONG TERM....Camp
AVIATION...Scholl
MARINE...Camp
FIRE WEATHER...Camp
HYDROLOGY...CampIn the hours before
Special weather statement, Jul 2, 3:00 PM EST, 6 hours before
Special Weather Statement
National Weather Service Tallahassee FL
400 PM EDT Wed Jul 2 2025
FLZ016-017-022045-
Gadsden FL-Leon FL-
400 PM EDT Wed Jul 2 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN GADSDEN AND CENTRAL
LEON COUNTIES THROUGH 445 PM EDT...
At 400 PM EDT, Doppler radar was tracking a strong thunderstorm over
Havana, moving southeast at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tallahassee, Havana, Freemont, Macon Community Park, Florence,
Scotland, Orchard Pond, Gibson, Fred George Park, Shady Rest, Lake
Jackson, Hinson, and Forest Meadows Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3058 8450 3066 8441 3065 8437 3061 8430
3056 8424 3049 8428 3047 8436 3054 8448
TIME...MOT...LOC 2000Z 307DEG 12KT 3059 8441
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
99-OLIVERSpecial weather statement, Jul 2, 3:49 PM EST, 5 hours 11 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
449 PM EDT Wed Jul 2 2025
FLZ017-022130-
Leon FL-
449 PM EDT Wed Jul 2 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL LEON COUNTY THROUGH 530
PM EDT...
At 449 PM EDT, Doppler radar was tracking a strong thunderstorm near
Tallahassee State College, moving southeast at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tallahassee, Woodville, Tallahassee State College, Florida State
University, Florida A and M, Doak Campbell Stadium, Lake Bradford,
Macon Community Park, Miccosukee Road Greenway, Gaither Community
Center, Lake Munson, Tallahassee Memorial Hosp, Walker Ford Community
Center, South City, Eight Mile Pond, Griffin Heights, Fred George
Park, Lake Ella, Callen Neighborhood, and State Capital Complex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3048 8440 3051 8440 3052 8439 3055 8439
3058 8435 3053 8426 3048 8419 3036 8409
3030 8430 3031 8430
TIME...MOT...LOC 2049Z 318DEG 22KT 3049 8435
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
99-OLIVERSpecial weather statement, Jul 2, 4:11 PM EST, 4 hours 49 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
411 PM CDT Wed Jul 2 2025
FLZ008-022145-
Central Walton FL-
411 PM CDT Wed Jul 2 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL WALTON COUNTY THROUGH
445 PM CDT...
At 410 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of De Funiak Springs. The strong thunderstorm is nearly
stationary.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Eglin Air Force Base, Eucheeanna, and Rock Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3060 8616 3067 8607 3060 8595 3054 8597
3051 8605
TIME...MOT...LOC 2110Z 283DEG 2KT 3060 8608
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
99-OLIVERSpecial weather statement, Jul 2, 5:00 PM EST, 4 hours before
Special Weather Statement
National Weather Service Tallahassee FL
600 PM EDT Wed Jul 2 2025
FLZ018-027-118-127-128-022245-
Coastal Wakulla FL-Coastal Jefferson FL-Inland Jefferson FL-
Inland Wakulla FL-Coastal Taylor FL-
600 PM EDT Wed Jul 2 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL WAKULLA...
SOUTHWESTERN JEFFERSON AND WEST CENTRAL TAYLOR COUNTIES THROUGH 645
PM EDT...
At 600 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of St. Marks, moving southeast at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Scanlon, Fanlew, and Hells Half Acre.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3005 8408 3012 8413 3021 8416 3027 8408
3028 8402 3019 8393 3019 8395 3018 8395
3014 8388 3012 8386 3002 8402
TIME...MOT...LOC 2200Z 325DEG 12KT 3019 8408
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
99-OLIVER